Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 31, 2005, 7:17 PM CST for Burleson County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2005, 7:17 PM CST (01:17 UTC)
- Expired
- Mar 31, 2005, 8:00 PM CST
- In force
- 43 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Burleson County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3306 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 5:13 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 31, 5:13 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 PM CST THU MAR 31 2005
.DISCUSSION...
JUST ISSUED AN UPDATE TO THE ZONES FOR THE SEVERE THUNDERSTORM WATCH
ISSUED BY SPC UNTIL MIDNIGHT. STORMS ARE EXPECTED TO FIRE IN THE
NEXT COUPLE OF HOURS...HAIL APPEARS TO BE THE MOST LIKELY SEVERE
ELEMENT. 46
&&
.PREV DISCUSSION...
IT LOOKS LIKE WE ARE JUST STARTING TO SEE SOME FLARES ALONG THE DRY
LINE THIS AFTN - AROUND AND SOUTH OF DFW ATTM. WILL NOT BE MAKING A
WHOLE LOT OF CHANGES TO THE GOING ZONES FOR THIS NEXT PACKAGE. FROM
THE LOOKS OF THINGS...THE GREATEST THREAT FOR SEVERE SHOULD BE OVER
OUR NRN ZONES FOR THE EVENING HOURS. AS SUCH...HAVE GRIDDED HIGHEST
POPS THERE (40%) THEN TAPERING THEM OFF SWD (20% AT THE COAST). FOG
(THE DENSE SEA VARIETY) MAY BE A PROBLEM FOR THE NEAR COASTAL AREAS
FOR THE SHORT-TERM THIS EVENING. AS FOR THE MAIN FCST PROBLEM...WE
RE STILL LOOKING AT SOME VERY STEEP LAPSE RATES AND PRONOUNCED CON-
VERGENCE ALONG WITH THE WEAKER CAP IN THESE LOCATIONS. WHILE MOIST-
URE MAY BE JUST A SHADE DEEPER ALONG THE COAST...UPPR LEVEL SUPPORT
NOT AS PRONOUNCED. AFTER TONIGHT...WE SHOULD BE SEEING RAPID CLEAR-
ING AND DRYING FROM THE NORTH AS THE COOL MODIFIED CONTINENTAL AIR-
MASS SETTLES OVER THE REGION. STRONG NLY WINDS TOMORROW (DUE TO THE
TIGHT PRESSURE GRADIENT) WILL HELP KEEP MAX TEMPS DOWN. A NICE WARM
TREND THEN ON TAP FOR THE WEEKEND AS HIGH PRESSURE BUILDS SOUTHWARD.
SMALL BREAKDOWN IN THE UPPER TROF NEXT TUESDAY NOT EXPECTED TO PRO-
DUCE MUCH BY WAY OF PCPN AS A FAST-MOVING S/WV CROSSES AHEAD OF THE
ASSOCIATED FRONT AND UPPER TROF BY WEDNESDAY IF THE GFS IS CORRECT.
LATEST ECMWF GUIDANCE SHOWING A TROF IN PLACE FROM MINN TO THE CALI
BAJA. WILL KEEP WITH LOWISH POPS FOR THIS TIMEFRAME. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 52 67 42 73 44 / 40 0 0 0 0
HOUSTON (IAH) 55 68 44 73 45 / 30 0 0 0 0
GALVESTON (GLS) 61 66 52 69 54 / 20 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 06Z FOR BRAZOS...BURLESON...
GRIMES...HOUSTON...MADISON...POLK...SAN JACINTO...TRINITY...
AND WALKER COUNTIES.
GM...NONE.
&&Hazardous weather outlook, Mar 31, 3:28 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 328 PM CST THU MAR 31 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-011300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 328 PM CST THU MAR 31 2005 ...A FEW SEVERE THUNDERSTORMS POSSIBLE ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT NOW OVER EASTERN COLORADO WILL MOVE SOUTHEAST AND WILL CROSS SOUTHEAST TEXAS TONIGHT. THE COLD FRONT WILL COMBINE WITH UNSTABLE ATMOSPHERIC CONDITIONS TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EAST TEXAS. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTHWARD INTO SOUTHEAST TEXAS DURING THE EVENING HOURS. A FEW THUNDERSTORMS MAY BECOME SEVERE MAINLY IN THE AREA NORTH OF A LINE FROM BRENHAM TO CONROE TO CLEVELAND. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL WITH A LESSER THREAT OF DAMAGING DOWNBURST WINDS. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT IS FROM 6 PM THIS EVENING UNTIL 2 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS POSSIBLE IN THE NORTHERN COUNTIES OF SOUTHEAST TEXAS TONIGHT.
In the hours before
Special weather statement, Mar 31, 5:13 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 513 PM CST THU MAR 31 2005 TXZ163-164-176>179-195-196-198-010600- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY- WALKER- 515 PM CST THU MAR 31 2005 ...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN PORTIONS OF SOUTHEAST TEXAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 MIDNIGHT FOR THE NORTHERN HALF OF SOUTHEAST TEXAS...THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH...BRAZOS...BURLESON... MADISON...GRIMES...WALKER...SAN JACINTO...POLK...HOUSTON AND TRINITY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH UNSTABLE ATMOSPHERIC CONDITIONS TO GENERATE STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVER THE WATCH AREA TONIGHT.THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. PERSONS ACROSS THE WATCH AREA SHOULD BE PREPARED FOR SEVERE WEATHER CONDITIONS AND BE READY TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:54 PM CST | Severe Thunderstorm Warning | HGX | Burleson | 51 min |
| Mar 31, 8:15 PM CST | Severe Thunderstorm Warning | HGX | Brazos | 60 min |
| Mar 31, 11:03 PM CST | Severe Thunderstorm Warning | HGX | Polk | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.